ACUTE swelling of the salivary glands can be caused by the administration of various kinds of drugs.1 We report a case of oxyphenbutazone (Tandearil)-induced sialadenitis.
Report of a Case
A 52-year-old woman was admitted to Cabrini Health Care Center with acute onset of bilateral painful swelling of the salivary glands and fever. Five days prior to admission, she was given oxyphenbutazone, 100 mg three times a day, for superficial thrombophlebitis of the right leg. On the third day of therapy she started to experience profuse salivation and discomfort when she chewed food. On the fourth day she developed dryness of the mouth, a marked swelling of both parotid glands, and a temperature of 38.8 °C. On consulting her physician by telephone, she was instructed to stop taking the medication and was admitted to the hospital the following morning.The only other medications the patient had been taking were ampicillin
Chen JH, Ottolenghi P, Distenfeld A. Oxyphenbutazone-lnduced Sialadenitis. JAMA. 1977;238(13):1399. doi:10.1001/jama.1977.03280140077029